Antibiotics on a

Antibiotics are very serious drugs, despite the fact that they are sold without prescription confirmation at any pharmacy. Reception of such drugs should be carried out only as prescribed by the doctor, otherwise you can face a lot of complications and errors. For example, the temperature when taking antibiotics – this is a normal phenomenon or pathology? Of course, the answer to this question should be addressed directly to the attending physician, since it depends on the specific disease, the type of antibiotic used, its dosage, and many, many other reasons. Nevertheless, we will try to briefly understand the problem.

Antibiotics on a

Causes of temperature when taking antibiotics

For most educated patients, it is no secret that antibiotics should be used only for infectious diseases that are caused by bacteria. Such drugs do not work on viruses and fungi.

Antibiotics on a

It is also worth noting that in hospitals in the treatment of severe and complicated infectious diseases (for example, pneumonia or meningitis), the responsibility for a competently chosen and properly prescribed antibiotic rests entirely with the doctor, who constantly monitors the patient and has the results of the necessary research and analysis . In the treatment of simple infectious diseases that do not require the inpatient stay of the patient, the situation is different. Antibiotics can be used independently, indiscriminately, without any treatment regimen, which can not only bring benefits, but also do much harm. At best, a doctor will be called who, prescribing a treatment, will be faced with the fact: for example, the parents themselves are asked to prescribe an antibiotic to the child, without having the slightest idea whether he really is necessary. Unfortunately, many doctors, instead of wasting time and nerves on explanations, simply meekly prescribe the drug. As a result, the absolute inexpediency of its application.

Nevertheless, let us return to the issue of temperature in antibiotic therapy. Why does this happen?

  • The antibiotic is appointed out of place: the disease is not caused by bacterial flora, so the drug does not work.
  • Any antimicrobial medication is selected taking into account the sensitivity of microorganisms to it. It often happens that a drug is prescribed without sensitivity tests. In such cases, the selected drug simply does not affect the desired microbes, which means that it was initially selected incorrectly.
  • Incorrect dosage: an incorrectly chosen treatment regimen does not allow to kill the infection – the bacteria simply slow down their development, continuing their destructive effect.
  • Antibiotics are not prescribed to reduce the temperature: such drugs are designed to kill infectious pathogens, and not affect the thermoregulation centers. For these purposes, use special antipyretics.
  • Some antibiotics can cause fever as a side effect of taking the drug.
  • If the patient first recovered after taking antibiotics, but then the temperature increased again, there may be a chance of another infection being added to which this antibiotic has no effect.

Next, we consider the most common situations with antibiotics, in which there may be a temperature.

  • If the drug is prescribed expediently and competently, then the temperature may drop only on the third or even the fourth day, so if you don’t have to worry about the temperature when you take antibiotics, you just need to continue the prescribed treatment.
  • To begin with, it should be noted that antibiotics cannot be prescribed to a child very often. Firstly, it depresses the baby’s own immunity. Secondly, the hematopoietic system, the liver, the digestive system of the child suffers. Antibiotic therapy in pediatrics is used only in extreme cases, if the bacterial nature of the disease is confirmed. If you are taking antimicrobial agents, and the temperature when taking antibiotics in a child lasts 3-4 days or more – it means that the treatment regimen is chosen incorrectly.
  • If you take a high temperature while taking antibiotics, allergy to drugs may occur. Penicillin drugs are especially dangerous in this sense, and, usually, an allergic reaction appears when you take the medicine again. An increase in temperature can manifest itself as the only and only symptom of an allergy. As a rule, this occurs 4-7 days after the start of treatment and completely disappears when the antibiotic is canceled for several days. In case of allergy, temperature can reach 39-40 ° C, of ​​the additional signs – tachycardia.
  • If the antibiotic is prescribed correctly, then the temperature of 37 ° C when taking antibiotics can be associated with the mass death of bacteria due to the start of treatment. The death of microbes is accompanied by the release into the blood of a large number of toxins – products of the breakdown of bacterial cells. This temperature in antibiotic therapy is considered normal and does not require its special reduction.
  • When taking an antibiotic, a temperature of 38 ° C or lower may persist for some more time. The main thing is to follow the results of blood and urine tests: there should be no pathology in them. Continue the treatment prescribed by your doctor.
Like this post? Please share to your friends:
Leave a Reply